Forum Replies Created
Dear Mark: Only those of us with this MDS can know how this affects us. The one thing that I do know for sure is that my faith in God keeps me going. I thank the Lord for each day that He gives me. I will put your name on my prayer list – especially for your anxiety which adds to the dilemma. I know that the injections I am receiving are only keeping me glued together and that they are just a temporary fix.
I pray that your flu will be healed and that you will have the peace that passes all understanding. I truly believe that faith can have a great impact in your progress in addition to your treatment. God Bless you and watch over you.
As I said in my previous posts, I tried the Vidaza for 4 days. On the fourth day I woke up with low oxygen count and difficulty breathing. I went to the ER and was admitted to the hospital. Somehow the chemo affected a previous condition from a paralyzed diaphragm that had been corrected with surgery. I had to have oxygen 24/7. Released from the hospital after a week without a clear diagnosis. Of course I cancelled the rest of the chemo which left me with low blood counts on all levels. This was in July. My hemotolagist has given me injections of Zarxio for the WBC and Arenesp for RBC. HGB is staying steady. My Platlets went from 80 to 163. WBC was 10.10 and RBC 4.12. Quite a bit of prayer is also going on so I thank God and my doctor for these results so far. I guess due to my age almost 87 and my lung problem, I take one day at a time.
My heart is so saddened to hear of Carole Tirico’s passing. I was hoping that one day we could meet and compare notes of our progress. I too ended up in the hospital after only 4 injections of Vidasa. Somehow, it attacked my already compromised lung and I am on oxygen 24/7 now. I opted out of the chemo against my doctor’s wishes, but I wish quality time not quantity. I have received injections to boost my immune system. So far no need for a transfusion. My age is a big factor here. Hows wonderful it would be if there were a holistic cure for MDS.
Dear Carole: After the 4th injection of Vidasa, my breathing was affected and I needed oxygen. This may have resulted in a previous condition of a collapsed left diaphragm. I spent 5 days in the hospital and now require the oxygen 24/7. My blood levels went way down. I received 3 injections for WBC and one for RBC. Platlets are at 50. I chose not to continue the chemo.
Dear Carole: I too am in the same situation. Just got out of the hospital after 5 days because I had a different condition due to the loss of left diaphragm a few years ago, so after the 4th injection my oxygen levels went way down, I got a respiratory infection and my white cells and all else went down. Just had 3 booster shots for white cells and hope I can get a transfusion as I am now on oxygen 24/7. Don’t think I can continue with this plus my age is a big factor..I know my doctor is disappointed but I tried. I have been thinking of you and praying that you will come through this victoriously.
Dear Frank: Unfortunately, after the 3rd injection of Vidasa I woke up the next day with shortness of breath and feeling really out o sorts. Went and received the 4th shot and ended up in the emergency room. I do believe that this is due to a previous condition I had from a few years ago. My left diaphragm was paralyzed and caused this shortness of breath. Truthfully,I don’t think I was a good candidate for the chemo. I spent 5 days in the hospital with respiratory problems and now am on oxygen. Had to cancel the chemo because after the 4 injections my amc was almost zero. Had two booster shots today to raise the white cell count and tomorrow for a stranger injection. Of course both my doctors are extremely disappointed and I should have realized that this diaphragm problem affected this whole operation. Even though I had plication surgery to tie it down, it did its damage to my left lung. So I wish you all God’s blessings as you continue with your protocol.I’ll still keep watching the formum to cheer you on.
Hello Carole: Hope all went well with your chemo. As we are in our second day of treatment, I hope all is well with the side effects. Today was the first bout with diarrhea but hopefully as my body adjusts it will subside.God Bless you.
Today was the second day of Vidaza and at first there was constipation which I figured I could handle that. Then I got diarrhea. Tomorrow will be only the third day out of the seven days. I do hope this doesn’t continue. Walking into unknown territory is kind of scary, especially at age 86.
Perhaps we’ll meet somewhere along the way to encourage each other.
Carol I am having the Vidaza on Monday at Good Samaritan Hospital in West Islip. I Wish you all of God’s blessings as we go on this journey. Would love to keep in touch with you.
Dear Carol: I too live in NY (LI), I’m 86 and was diagnosed in Feb. I am suppose to go on Vidasa on Monday and have to give the doctor a call tomorrow to let her know if I will do it or not. I asked the doctor if she could tell me some success stories. I am apprehensive going into unknown territory. Right now I wouldn’t even suspect that I had any aliment other than my blood tests where my WBC is 1.65. I had a couple of infections which at the time didn’t make the connection. My RBC and Hemoglobin are low and I assume they will drop even further. So I have been praying so hard to the Lord to help me decide.
I am new to this and have to decide tomorrow if I choose Vidasa or no chemo. I am 86 and was diagnosed in Feb. of this year with blasts (?) still trying to figure out what that means as this sounds like a foreign language to me. I am 86 and if I didn’t know from a routine blood test that I had this disease, I feel very normal except for a couple of infections that I just got over. The doctor said that if I don’t try the chemo I will get Acute Leukemia and the end will come sooner. I made a pro and con list and somehow the cons are winning. I asked my doctor if there were any success stories to tell me, but so far she hasn’t responded. I am sure my age is the biggest factor here. I’m not afraid of death as my faith is in the Lord, but don’t really want to go piece by piece. Peter Buss-I appreciated your answer to me.
I have to decide whether or not to take the Vidaza or not. I am 86 and my blood levels have been going down fast. Most of the outcomes don’t seem encouraging to me and I am really having a hard time making a decision.Haven’t heard too many success stories.